Advances in Theoretical and Mathematical Physics

Volume 20 (2016)

Number 5

A non-perturbative construction of the Fermionic projector on globally hyperbolic manifolds II: space-times of infinite lifetime

Pages: 1007 – 1048

DOI: http://dx.doi.org/10.4310/ATMP.2016.v20.n5.a2

Authors

Felix Finster (Fakultät für Mathematik, Universität Regensburg, Germany)

Moritz Reintjes (Instituto Nacional de Matemática Pura e Aplicada (IMPA), Rio de Janeiro, Brazil)

Abstract

The previous functional analytic construction of the fermionic projector on globally hyperbolic Lorentzian manifolds is extended to space-times of infinite lifetime. The construction is based on an analysis of families of solutions of the Dirac equation with a varying mass parameter. It makes use of the so-called mass oscillation property which implies that integrating over the mass parameter generates decay of the Dirac wave functions at infinity. We obtain a canonical decomposition of the solution space of the massive Dirac equation into two subspaces, independent of observers or the choice of coordinates. The constructions are illustrated in the examples of ultrastatic space-times and de Sitter space-time.

Full Text (PDF format)